Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Hair loss in patches, scars on scalp, diagnosed as lichen planus. Prescribed steroids. What could be its side effects?

Hi, I am facing loss hair loss in patches with scars on my scalp. I also had a history of mouth ulcers few years back. Condition was diagnosed as lichen planus . Doctor recommended some steroids (Betnasol forte) for 3 months (10 mg of steroid per week) along with some calcium tablets and antacids. Can you please explain the side effects of taking steroid for such long time as well as the surity of disease to be cured. Thanks
Asked On : Thu, 19 Jul 2012
Answers:  1 Views:  121
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for the question,
The condition you have described is called lichen planopilaris which may cause scaring ALopecia and mouth ulcers .your doctor has given you right medicines and steroids are indicated.the side effects of long term steroids are strie formation,weight gain and moon face etc this medicine shield not be stopped abruptly but slowly tapered off .
Always consult your dermatologist and bye .
Answered: Thu, 19 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor